MAUDE Adverse Event Report: SEASPINE, INC REGATTA LATERAL INSERTER; LATERAL IMPLANT INSERTER

SEASPINE, INC REGATTA LATERAL INSERTER; LATERAL IMPLANT INSERTER
Model Number 36-90-3000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The regatta lateral inserter was returned and evaluated by product engineers.The tip of the inner shaft had sheared above the threaded portion.The cause of the fracture could not be determined; it is possible that overtightening of the implant onto the inserter could have led to the fracture.The fractured tip remains in the implant.No radiographs were provided.Review of labeling: intraoperative warnings breakage, slippage, or misuse of instruments or implant components may cause injury to the patient or operative personnel.
 
Event or Problem Description
On (b)(6) 2023 a patient underwent spinal surgery consisting of seaspine's regatta lateral system.During implant insertion, the regatta lateral inserter tip fractured and was left in the implant.The implant was fully seated and secured with bilateral pedicle screws.No patient injury was reported.There are no plans for revision or removal.No radiographs were provided.Seaspine was made aware of this incident on 09 jun 2023.

Brand Name
REGATTA LATERAL INSERTER
Common Device Name
LATERAL IMPLANT INSERTER
Manufacturer (Section D)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
Manufacturer Contact
amanda fonseca
5770 armada dr.
carlsbad 92008
MDR Report Key17218840
Report Number3012120772-2023-00010
Device Sequence Number6185849
Product Code MAX
UDI-Device Identifier10889981162306
UDI-Public10889981162306
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201193
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number36-90-3000
Device Catalogue Number36-90-3000
Device Lot NumberCR46749CR2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Initial Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown